MAUDE Adverse Event Report: CORDIS US. CORP OUTBACK; CATHETER FOR CROSSING TOTAL OCCLUSIONS

CORDIS US. CORP OUTBACK; CATHETER FOR CROSSING TOTAL OCCLUSIONS
Catalog Number OTB59080A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, during preparation of an 80cm outback elite re-entry catheter, when moistening the catheter with a wet compress, the tip of the catheter loosens and pulls off.The device was not used in the patient and a new outback re-entry catheter device was used as a replacement.There were no reported injuries to the patient.There were no damages or anomalies noted to the device or packaging prior to opening, and no issues were experienced when removing the device from the packaging.The device was properly stored and opened in the sterile field.Heparinized saline was used for preparation and flushing of all ports.The catheter was not bent or coiled at any point during preparation.The user was trained to the device.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
Section e1 was corrected to input address information for the reporting facility where the event occurred.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, b5, d9, g3, g6, h1, h2, h3, h6, and h11 complaint conclusion: as reported, during preparation of an 80cm outback elite re-entry catheter, when moistening the catheter with a wet compress, the tip of the catheter loosens and pulls off.The device was not used in the patient and a new outback re-entry catheter device was used as a replacement.There were no reported injuries to the patient.There were no damages or anomalies noted to the device or packaging prior to opening, and no issues were experienced when removing the device from the packaging.The device was properly stored and opened in the sterile field.Heparinized saline was used for preparation and flushing of all ports.The catheter was not bent or coiled at any point during preparation.The user was trained to the device.The product was not returned for analysis.A review of the manufacturing documentation associated with lot 18291986 presented no issues during the manufacturing process that can be related to the reported event.Based on the limited information provided, it is not possible to draw a conclusion about a clinical relationship between the device and the event.Without the return of the device for analysis, the reported customer complaint " catheter tip/distal tip (outback only) fractured/separated" could not be confirmed.With the limited information provided, without the return of the device, and with no procedural films, the cause of the reported event could not be determined.It is possible that factors related to the procedure, handling, and/or patient anatomy contributed to the reported event.It is possible that handling issues when using the wet gauze led to the separation.As per the instructions for use, prep the device by removing the cannula tip cover.Flush the device at both the flush and guidewire exit ports, then repeat.Based on the information available for review, there is no indication to suggest that the reported failure could be related to the design or manufacturing process of the unit.Therefore, no corrective/preventative actions will be taken at this time.
 
Event or Problem Description
As reported, during preparation of an 80cm outback elite re-entry catheter, when moistening the catheter with a wet compress, the tip of the catheter loosens and pulls off.The device was not used in the patient and a new outback re-entry catheter device was used as a replacement.There were no reported injuries to the patient.There were no damages or anomalies noted to the device or packaging prior to opening, and no issues were experienced when removing the device from the packaging.The device was properly stored and opened in the sterile field.Heparinized saline was used for preparation and flushing of all ports.The catheter was not bent or coiled at any point during preparation.The user was trained to the device.The device was not returned as expected.
 
Event or Problem Description
As reported, during preparation of an 80cm outback elite re-entry catheter, when moistening the catheter with a wet compress, the tip of the catheter loosens and pulls off.The device was not used in the patient and a new outback re-entry catheter device was used as a replacement.There were no reported injuries to the patient.There were no damages or anomalies noted to the device or packaging prior to opening, and no issues were experienced when removing the device from the packaging.The device was properly stored and opened in the sterile field.Heparinized saline was used for preparation and flushing of all ports.The catheter was not bent or coiled at any point during preparation.The user was trained to the device.The device was returned.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, b5, d9, g3, g6, h1, h2, h3, and h11 this device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, g3, g6, h1, h2, h3, h6, and h11.Complaint conclusion: as reported, during preparation of an 80cm outback elite re-entry catheter, when moistening the catheter with a wet compress, the tip of the catheter loosens and pulls off.The device was not used in the patient and a new outback re-entry catheter device was used as a replacement.There were no reported injuries to the patient.There were no damages or anomalies noted to the device or packaging prior to opening, and no issues were experienced when removing the device from the packaging.The device was properly stored and opened in the sterile field.Heparinized saline was used for preparation and flushing of all ports.The catheter was not bent or coiled at any point during preparation.The user was trained to the device.The device was returned for analysis.A non-sterile ¿outback elite 80cm re-entry¿ was received coiled inside of a clear plastic bag.The part was unpacked to perform the product evaluation.During the visual inspection, it was observed that the needle cannula was in the deployed position.The handle slider was returned set in the deployed position.The distal tip of the catheter was found to be separated, and the missing portion was not included in the returned materials.However, the separated nosecone coil was returned inside a plastic container.No other notable external damage was observed.A functional test was conducted by actuating the handle slider to deploy and retract the cannula needle.The needle deployed and retracted as expected, and no anomalies were observed during testing.The fracture site was examined using a vision system to obtain magnified images.The twelve overlapping welds in a zigzag pattern over the keyed housing and the eight welds along the intersection of the outer collar and keyed housing were present as expected.No cracks, holes, or voids were observed in the welds.The separated edges of the clear pebax material were also evaluated under magnification.Evidence of material elongation was observed, which is typically associated with tensile overload.This indicates that the pebax material was subjected to a tensile force that exceeded its yield strength, leading to separation.Additionally, deformation was noted on the circumference edge of the outer collar, suggesting that it experienced compressive forces.The separated surface of the nosecone coil exhibited ductile dimples consistent with micro-void coalescence¿an indication of material fatigue.These cuplike depressions are typical of ductile fracture, where excessive mechanical stress leads to the formation and rupture of microscopic voids within the material structure.A product history record (phr) review of lot: 18291986 revealed no anomalies or non-conformance's during the manufacturing and inspection processes that can be associated with the reported event.The event ¿catheter tip/distal tip (outback only) - fractured/separated¿ was observed during product analysis.The exact cause of the reported event cannot be determined through this investigation; however, mechanical stress associated with procedural handling cannot be ruled out as a contributing factor to the tip separation.Information for safety is provided in the product¿s labeling with the intent of making the user aware of the risks.According to the outback elite instructions for use (ifu), although not intended as a mitigation of risk, ¿excessive rotation, bending or kinking of the outback elite re-entry catheter may affect its performance¿ and ¿if strong resistance is felt during catheter manipulation/delivery, determine the cause of the resistance before proceeding further.¿ according to the stabilizer guidewire ifu ¿if any resistance is felt, e.G., due to vessel spasm, bent guidewire, or guidewire entrapment, while manipulating or removing the guidewire in the blood vessel: stop the procedure.Do not move or torque the guidewire.Using fluoroscopy, first determine the cause of the resistance, then take appropriate remedial action¿ and ¿if any resistance is felt, e.G., due to vessel spasm, bent guidewire, or guidewire entrapment, while manipulating or removing the guidewire in the blood vessel: stop the procedure.Do not move or torque the guidewire.Using fluoroscopy, first determine the cause of the resistance, then take appropriate remedial action.¿ based on the available information and product analysis, there is no evidence to suggest the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
OUTBACK
Common Device Name
CATHETER FOR CROSSING TOTAL OCCLUSIONS
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key22043439
Report Number9616099-2025-00848
Device Sequence Number15700825
Product Code PDU
UDI-Device Identifier20705032067567
UDI-Public(01)20705032067567(17)260228(10)18291986
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150836
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date02/28/2026
Device Catalogue NumberOTB59080A
Device Lot Number18291986
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2025
Supplement Date Received by Manufacturer06/03/2025
06/10/2025
06/26/2025
07/28/2025
Initial Report FDA Received Date05/19/2025
Supplement Report FDA Received Date06/04/2025
06/18/2025
07/21/2025
08/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OUTBACK RE-ENTRY CATHETER.
Patient SexUnknown